Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Do others get heat/burning sensations throughout body when anxious?

Since going off Zoloft 10 months ago, I’ve had severe anxiety day in and day out. Around the same time, I started experiencing various symptoms such as muscle twitches, burning/hot feeling skin that comes and goes in waves, heart racing, heavy head, sore muscles in neck, back, legs, etc, difficulty sleeping, racing obsessive thoughts. Has anyone else experienced this?
1 Responses
Avatar universal
You bet.  If this started only when you stopped the Zoloft, you are most likely suffering from Post Acute Withdrawal Syndrome, or PAWS.  This happens most often when people quit their meds cold turkey and don't taper off, but it can happen to many even with a long taper off.  When it happens it means you quit the drug too quickly for you --- doesn't mean you quit abruptly but it was too quick for you.  Now, obviously it could be something else, but in life when you do something and the next thing you know things are bothering you that never bothered you before, it's probably that thing you did.  And every symptom you've listed are classic withdrawal symptoms.  For most, these do go away, but some of us are very unlucky and they don't.  The way this should have been dealt with is, you should have gone back to your prescribing doctor or psychiatrist, told him what you were going through, gone back on  the medication at the last dose at which you felt fine, and tapered off as slowly as you needed to until you successfully tapered off.  I don't know if that would still work after 10 months but because it's been so long I don't know how long it will last or if it will go away or not.  Nobody does.  If it were me and what I've been through, I'd go back on the Zoloft and if those symptoms go away, you know the answer.  Once you're back on it you can taper off of it the way you should have done in the first place and hope for better results.  The other choice is to wait it out and hope it resolves, but given how long it's been, that's a risk that too much time will pass and going back on the Zoloft won't help any.  Got a really good psychiatrist y9u can talk to about this?  Your average one won't do.  A general doc won't do.  They won't know anything about this or admit it exists.  You need a really good one, the best one you can find, with whom you can discuss this, eliminate any other potential causes, and then deal with it.  All the best.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?